Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
Question: using Avil ampul in pregnant woman
|silverline - Mon Aug 16, 2010 8:44 am||
My wife is pregnant in 9 weeks, yesterday they gave her vitamin B1(Bemax ampul) to cut her nauseous, but she showed reaction/allergy to this medicine, then they gave her Avil Ampul (pheniramine maleate) to neutralize/treat the allergy. I just wonder what are the side effects of all this treatment(allergy to medicine and using pheniramine maleate) to her pregnancy?
|Debbie Miller, RN - Mon Aug 23, 2010 7:18 pm||
I would not expect any problem with use of this antihistamine in pregnancy. Labels always say not to use in pregnancy without the doctor's order or recommendation but this is a safety precaution because the doctor knows if there are underlying problems and the testing is not done the same in pregnant women as with other adults so the manufacturer cannot claim safety. We have teratology services that monitor uses of medications in pregnancy and gather data. In this way we can determine which medications may cause harm. No increased risk of birth defects to the fetus have been found with this medication.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.